Differential and Integral Equations

Topological solitary waves with arbitrary charge and the electromagnetic field

D. Fortunato, L. Pisani, and P. d'Avenia

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

This paper deals with a model of solitary waves, in three space dimensions, which are characterized by a topological invariant called charge; these waves behave as relativistic particles. We study the interaction with an electromagnetic field. The Lagrangian density of the system is the sum of three terms: the first is that of the free soliton, the second is the classical Lagrangian density of an electromagnetic field, the third, which is due to the interaction, is chosen so that the electric charge coincides with the topological charge. We prove the existence of a static solution for every fixed value of the charge. The energy functional is strongly unbounded from above, as from below; after a reduction argument, the critical points are found by means of the Principle of Symmetric Criticality.

Article information

Source
Differential Integral Equations, Volume 16, Number 5 (2003), 587-604.

Dates
First available in Project Euclid: 21 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.die/1356060629

Mathematical Reviews number (MathSciNet)
MR1973065

Zentralblatt MATH identifier
1031.35139

Subjects
Primary: 35Q60: PDEs in connection with optics and electromagnetic theory
Secondary: 35J60: Nonlinear elliptic equations 35Q51: Soliton-like equations [See also 37K40] 78A25: Electromagnetic theory, general

Citation

d'Avenia, P.; Fortunato, D.; Pisani, L. Topological solitary waves with arbitrary charge and the electromagnetic field. Differential Integral Equations 16 (2003), no. 5, 587--604. https://projecteuclid.org/euclid.die/1356060629


Export citation